Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Prescribed Acivir, Nurokind, Tryptomer for herpes zoster. Should medicine be continued?

Dear Doctor , My Mother is 83 years old.She had herpes zoster and got Treatment on 3.12.2012 , Doctor gave this tablets for one month : 1. ACIVIR DT (800 mG) 4 per day. 2.NUROKIND -G 150MG 2 per day. 3.TRYPTOMER 25MG i in night. But after one month Doctor gave 1.NUROKIND -G 150MG 1 per day. 2.TRYPTOMER 25MG i in night. she is ok now .My question is she want to continue any Medication? Plz advise.Thank you so much for your answer.
Asked On : Sun, 10 Feb 2013
Answers:  4 Views:  213
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hello, 
Herpes zoster  and postherpetic neuralgia result from reactivation of the varicella-zoster virus acquired during the primary varicella infection, or chickenpox.  
 With postherpetic neuralgia, a complication of herpes zoster, pain may persist well after resolution of the rash and can be highly debilitating. 
Primary treatments for postherpetic neuralgia include neuroactive agents, such as tricyclic antidepressants, anticonvulsant agents, such as gabapentin and pregabalin, and narcotic and non-narcotic analgesics.  
No standard treatment plans or protocols exist for treating the pain associated with postherpetic neuralgia. 
If your mother is allright then,there is no need to give the treatment any further. 
Thanks 
Answered: Mon, 11 Feb 2013
  User's Response
Hello, 
Herpes zoster  and postherpetic neuralgia result from reactivation of the varicella-zoster virus acquired during the primary varicella infection, or chickenpox.  
 With postherpetic neuralgia, a complication of herpes zoster, pain may persist well after resolution of the rash and can be highly debilitating. 
Primary treatments for postherpetic neuralgia include neuroactive agents, such as tricyclic antidepressants, anticonvulsant agents, such as gabapentin and pregabalin, and narcotic and non-narcotic analgesics.  
No standard treatment plans or protocols exist for treating the pain associated with postherpetic neuralgia. 
If your mother is allright then,there is no need to give the treatment any further. 
Thanks 
Answered: Mon, 11 Feb 2013
  User's Response
Hello,
Herpes zoster  and postherpetic neuralgia result from reactivation of the varicella-zoster virus acquired during the primary varicella infection, or chickenpox. 
 With postherpetic neuralgia, a complication of herpes zoster, pain may persist well after resolution of the rash and can be highly debilitating.
Primary treatments for postherpetic neuralgia include neuroactive agents, such as tricyclic antidepressants, anticonvulsant agents, such as gabapentin and pregabalin, and narcotic and non-narcotic analgesics. 
No standard treatment plans or protocols exist for treating the pain associated with postherpetic neuralgia.
If your mother is allright then,there is no need to give the treatment any further.
Thanks
Answered: Sun, 10 Feb 2013
General Surgeon Dr. Hari Charan Perigela's  Response
Hi
After 60 yrs,there is more chance of Post Herpetic neuralgia, a severe painful condition over the affected area.
To prevent this,the two drugs are being continued.
Please continue unless your doctor says to stop.
Wish her good health
Regards
Answered: Mon, 11 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor